Facebook Pixel

I threw up 3 hours after taking Postinor 2 could I still get pregnant?

By May 19, 2016 - 7:23am
Rate This

I took the second pill exactly 12 hours later as advised but I threw up shortly after taking the first one. I was supposed to have gotten my period a week after I took the postinor. However, I'm two days late. Can the fact that I threw up the first pill have increased the risk of me getting pregnant?

Add a Comment2 Comments


Hello taylow18,

Welcome to the EmpowHER community. Thank you for coming to us with your question.

Referencing NPS MEDICINEWISE, "If you vomit within 2 hours of taking either of the tablets you should return to your pharmacy, doctor or clinic as the tablet may not be absorbed and you will need to take an additional tablet."

taylow18, please speak with your physician or a pharmacist Since you vomited three hours after taking the first pill but took the second pill without vomiting, I am not certain if the pill was effective.

Also, Postinor 2 contains a high dose of levonorgestrel, which is synthetic form of progesterone.
Normally, in the menstrual cycle, progesterone levels drop to trigger your period to start. Taking Postinor 2 upped your progesterone level, and this might explain why your period is late to start.


May 19, 2016 - 8:19am
(reply to Maryann Gromisch RN)

thank you.

May 19, 2016 - 9:20am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Emergency Contraception

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!